Ativan would do its work in the best way to treat anxiety condition. But, there are certain factors present which would influence a person to withdraw from Ativan. This is why it is important to take the pills in a right way.
Duration of the intake of Ativan
If a person takes the pill for a longer period of time then there are chances that he or she would experience severe withdrawal symptoms compared to the ones who take it for a shorter period of time.
We are not mentioning that people who take Ativan for a shorter period of time would not suffer from the effects but we are conveying that they would experience relatively fewer withdrawal symptoms than those who are taking Ativan for quite a long time.
Ativan dosage strength
The general dose of Ativan is 2mg and 6mg for anxiety disorder and insomnia respectively. A healthcare professional would instruct you to start from the lower dosage of Ativan and might increase the dose if it is necessary.
However, the maximum dose per day would be 10mg. In reality, there are so many people who take Ativan beyond this limit and that is because they got addicted to the medication. Taking the pills for a longer period of time with higher dosage strength would make it very difficult for a person to withdraw from Ativan medication.
The intensity of addiction and the difficulty to withdraw from it depends on the person also. Some might be very sensitive to the medication whereas some would be less sensitive. Due to this, the time taken for the withdrawal from Ativan would vary from one person to another.
Cold turkey and Tapering
It is not a good idea to halt the Ativan medication cold turkey. People who were taking the pills at relatively lower dosage strength can do it but if you are taking the drug for more than a month then the procedure would be different.
You have to gradually decrease the dosage strength then halt the treatment at a slower pace. Individuals who stop taking the pills cold turkey are not having awareness about the dangerous effects that can happen in a body.
While tapering, the best way is to reduce a dose for every two weeks of time. This gradual reduction would provide your brain and body with some time to adapt to the changes that are happening.
Even if your system is completely free from the trace of medication, you would still suffer from withdrawal symptoms. It might take few more days to recede from your body. Do these steps with the guidance of a medical specialist.